Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 151, NWS Cheyenne, WY

July 5, 2015Box Butte County, Morrill County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 5, 2015, 3:22 PM MDT for Box Butte County, Morrill County, Nebraska. It was in force for 53 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2015, 3:22 PM MDT (21:22 UTC)
Expired
Jul 5, 2015, 4:15 PM MDT
In force
53 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Box Butte County, NE, Morrill County, NE

The radar

The Cheyenne radar (KCYS), 159 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 3:40 PM MDTTSTM WND DMG21 N Bayard, NEWINDOWS BROKEN OUT OF HOUSE FROM LARGE HAIL. HAIL SIZE UNKNOWN.
Jul 5, 3:45 PM MDTHAIL 1.7515 N Bayard, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KRAP), launched 12:00Z, 9.4 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2015-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 357 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2015-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
357 J/kg
Mixed-layer CIN
-280 J/kg
Mixed-layer LCL
2268 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

997 
WUUS55 KCYS 052122
SVRCYS
NEC013-123-052215-
/O.NEW.KCYS.SV.W.0151.150705T2122Z-150705T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
322 PM MDT SUN JUL 5 2015

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BOX BUTTE COUNTY IN THE PANHANDLE OF NEBRASKA...
  NORTHWESTERN MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 415 PM MDT

* AT 321 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR KILPATRICK
  LAKE...OR 19 MILES NORTHEAST OF SCOTTSBLUFF...MOVING EAST AT 15
  MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ANGORA AND KILPATRICK LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4184 10305 4195 10336 4200 10337 4201 10340
      4209 10340 4209 10342 4211 10342 4213 10298
TIME...MOT...LOC 2121Z 278DEG 13KT 4204 10337 

HAIL...1.50IN
WIND...60MPH

$$

HAMMER
3 follow-up statements
969 
WWUS55 KCYS 052142
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
342 PM MDT SUN JUL 5 2015

NEC013-123-052215-
/O.CON.KCYS.SV.W.0151.000000T0000Z-150705T2215Z/
BOX BUTTE NE-MORRILL NE-
342 PM MDT SUN JUL 5 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR SOUTH CENTRAL BOX BUTTE AND NORTHWESTERN MORRILL COUNTIES...

AT 341 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
KILPATRICK LAKE...OR 20 MILES SOUTHWEST OF ALLIANCE...MOVING EAST AT
15 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ANGORA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4184 10305 4194 10333 4204 10332 4209 10299
TIME...MOT...LOC 2141Z 272DEG 14KT 4199 10324 

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH

$$

HAMMER
659 
WWUS55 KCYS 052200
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
400 PM MDT SUN JUL 5 2015

NEC013-123-052215-
/O.CON.KCYS.SV.W.0151.000000T0000Z-150705T2215Z/
BOX BUTTE NE-MORRILL NE-
400 PM MDT SUN JUL 5 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR SOUTH CENTRAL BOX BUTTE AND NORTHWESTERN MORRILL COUNTIES...

AT 400 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ANGORA...OR 17
MILES SOUTHWEST OF ALLIANCE...MOVING EAST AT 15 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ANGORA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4191 10325 4202 10323 4205 10300 4184 10305
TIME...MOT...LOC 2200Z 281DEG 13KT 4195 10315 

HAIL...1.50IN
WIND...60MPH

$$

HAMMER
380 
WWUS55 KCYS 052212
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
412 PM MDT SUN JUL 5 2015

NEC013-123-052222-
/O.EXP.KCYS.SV.W.0151.000000T0000Z-150705T2215Z/
BOX BUTTE NE-MORRILL NE-
412 PM MDT SUN JUL 5 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BOX BUTTE AND
NORTHWESTERN MORRILL COUNTIES WILL EXPIRE AT 415 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. 
HOWEVER...HEAVY RAIN AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT FOR
CENTRAL NEBRASKA.

LAT...LON 4191 10325 4202 10323 4205 10300 4184 10305
TIME...MOT...LOC 2210Z 278DEG 13KT 4195 10315 

$$

HAMMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 12:20 PM MDT, 3 hours 2 minutes earlier.

Area forecast discussion, Jul 5, 12:20 PM MDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1220 PM MDT SUN JUL 5 2015

.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 402 AM MDT SUN JUL 5 2015

ONE MORE VERY WARM DAY FOR FAR SOUTHEAST WYOMING AND MUCH OF THE
NEBRASKA PANHANDLE...BUT IT WILL BE COOLER INTO FAR NORTHERN AND
WESTERN PORTIONS OF THE FORECAST AREA AS INCREASED CLOUD COVER AND
SHOWERS WILL HOLD TEMPERATURES DOWN. BY EARLY AFTERNOON AND COLD
FRONT WILL BEING TO MOVE INTO NORTHERN PORTIONS OF THE FORECAST
AREA AND SHOULD REACH THE COLORADO BORDER BY THIS EVENING.

WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS WILL DEVELOP THIS
AFTERNOON AS AN UPPER DISTURBANCE MOVES INTO SOUTHEAST WYOMING.
THE MAIN QUESTION IS WHAT IS THE POTENTIAL FOR SEVERE
THUNDERSTORMS TODAY. BASED ON THE LATEST BUFKIT SOUNDINGS...ROBUST
CAPE PROFILES THIS MORNING WILL QUICKLY FIZZLE THIS AFTERNOON AS
THE SURFACE COLD FRONT STABILIZES THE LOWER LEVELS OF THE
ATMOSPHERE. AT THE SAME TIME INCREASING PACIFIC MID LEVEL
MOISTURE WILL SERVE TO SATURATE THE MID LEVELS...FURTHER
DECREASING THE OVERALL INSTABILITY. THEREFORE THINKING THE SEVERE
THUNDERSTORM THREAT WILL BE LOW TODAY...ESPECIALLY WITH VERY
LITTLE SHEAR THROUGH EARLY AFTERNOON. EXPECTING GUSTY WINDS AND
SMALL HAIL WITH THE STRONGER THUNDERSTORMS WITH A FEW MARGINAL
SEVERE THUNDERSTORMS POSSIBLE. HEAVY RAIN IS LIKELY WITH SOME
STORMS BUT STORMS SHOULD MOVE FAST ENOUGH SUCH THAT THE FLASH
FLOOD THREAT WILL BE MINIMAL IN RELATIVE TERMS.

MONDAY WILL BE CLOUDY AND COOL WITH MOST SHOWER AND THUNDERSTORM
ACTIVITY WEST OF THE LARAMIE RANGE. A RAIN COOLED BOUNDARY LAYER
WILL REMAIN FOLLOWING WEDNESDAY/WEDNESDAY NIGHT PRECIPITATION.
DEPENDING AN HOW MUCH COOL AIR REMAINS...FORECAST TEMPERATURES MAY
BE A BIT OPTIMISTIC MONDAY. ONE CHANGE IN THE MODELS MONDAY NIGHT
IS THEY ARE HINTING AT A WEAK DISTURBANCE MOVING ACROSS SOUTHEAST
WYOMING MONDAY NIGHT. DID NOT ADD POPS INTO THE PLAINS MONDAY
NIGHT BUT MAY NEED TO EVENTUALLY. A STRONGER DISTURBANCE WILL HOLD
OFF UNTIL LATE TUESDAY BUT COULD BRING THE NEXT SHOT OF WIDESPREAD
PRECIPITATION.

.LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY)
ISSUED AT 236 AM MDT SUN JUL 5 2015

MEDIUM TO LONG RANGE MODELS SHOW A CONTINUATION OF THE UNSETTLED
WEATHER PATTERN INTO THE MIDDLE PART OF NEXT WEEK...AND ARE NOW
SHOWING THIS WET UNSETTLED PATTERN PERSISTING INTO LATE IN THE
WEEK AS WELL...DUE TO THE ABSENCE OF THE UPPER LEVEL HIGH. THE
GFS AND GEM WERE INDICATING ANTICYCLONIC FLOW DEVELOPING ACROSS
NEW MEXICO AND TEXAS 24 HOURS AGO...BUT NOW SHOW THE UPPER LEVEL
LOW AROUND CENTRAL CALIFORNIA SLOWLY DRIFTING EASTWARD ACROSS THE
GREAT BASIN AND EVENTUALLY TOWARDS THE CONTINENTAL DIVIDE. THERE
IS SOME POTENTIAL OF CONDITIONS TO DRY A BIT BY LATE THIS WEEK AND
NEXT WEEKEND...BUT GIVEN RECENT MODEL TRENDS OF UNDER ESTIMATING
BL MOISTURE...NOT VERY CONFIDENT WITH THIS SOLUTION AT THIS TIME.
CURRENTLY...THE ECMWF IS CLOSEST TO A "DRIER" SOLUTION...BUT EVEN
THE ECMWF SHOWS SOME SUBTROPICAL MOISTURE ADVECTING NORTHWARD
ACROSS COLORADO AND WYOMING ON FRIDAY AND SATURDAY.

MODELS SHOW ANOTHER COLD FRONT MOVING SOUTHWARD AND STALLING
ALONG THE FRONT RANGE. THERE IS A DECENT CHANCE OF STRONG TO
SEVERE STORMS DUE TO A COMBINATION OF COOL AIR ALOFT PUSHING INTO
THE AREA...UPPER LEVEL DIVERGENCE...AND FAVORABLE 0-6KM SHEAR
PROFILES ACROSS THE HIGH PLAINS. KEPT POP BETWEEN 40 TO 60
PERCENT WEDNESDAY AFTERNOON AND EVENING WITH A GOOD CHANCE OF
MODERATE TO HIGH RAINFALL AMOUNTS OVER PORTIONS OF SOUTHEAST
WYOMING. EXPECT THESE CONDITIONS TO CONTINUE INTO THURSDAY ALTHOUGH
IT WILL BE CONSIDERABLY WARMER COMPARED TO EARLIER IN THE WEEK.

GOING INTO NEXT WEEKEND...LOW CONFIDENCE FOR THIS PORTION OF THE
FORECAST AS MODELS ARE SHOWING COMPLETELY DIFFERENT SOLUTIONS
COMPARED TO 24 HOURS AGO. PREVIOUSLY...ALL MODELS WERE SHOWING AN
UPPER LEVEL HIGH BUILDING SOUTH OF THE FORECAST AREA SIMILAR TO
WHAT THE CURRENT 00Z ECMWF RUN IS DOING THIS MORNING.
HOWEVER...THE GFS AND MOST ENSEMBLE RUNS SHOW THE PACIFIC UPPER
LEVEL LOW STALLING ACROSS MONTANA AND WYOMING AS MORE UPPER LEVEL
JET ENERGY PUSHES ACROSS THE PACIFIC NORTHWEST. THE GFS SHOWS THE
UPPER LEVEL HIGH MUCH FURTHER SOUTH...CENTERED ALONG THE MEXICO
BORDER. KEPT POP BETWEEN 10 TO 20 PERCENT WITH TEMPERATURES NEAR
NORMAL FOR THIS TIME OF THE YEAR FOR NOW.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1220 PM MDT SUN JUL 5 2015

SHOWERS AND THUNDERSTORMS ARE DEVELOPING ALONG THE CO/WY BORDER AT
18Z AND WILL MOVE TO THE NORTHEAST OVER THE NEXT FEW HOURS. THE
COLD FRONT IS STEADILY MOVING SOUTH ACROSS CENTRAL WYOMING AND
SOUTH DAKOTA...AND WILL INITIATE SHOWERS AND STORMS AS IT MOVES
SOUTH ACROSS OUR FORECAST AREA THROUGH THE AFTERNOON. MVFR
CONDITIONS ARE LIKELY IN THE HEAVIER STORMS LATE THIS AFTERNOON
AND EVENING...WITH STRATUS DEVELOPING OVERNIGHT BRINGING THE
POSSIBILITY OF IFR CONDITIONS ALONG THE CHEYENNE RIDGE. RAIN WILL
CONTINUE AT TIMES OVERNIGHT AS WELL AS A WEATHER DISTURBANCE MOVES
OVERHEAD. CONDITIONS SHOULD IMPROVE MID MORNING MONDAY.

&&

.FIRE WEATHER...
ISSUED AT 236 AM MDT SUN JUL 5 2015

ONE MORE WARM DAY ACROSS THE PLAINS AHEAD OF A COLD FRONT WHICH WILL
MOVE ACROSS THE AREA TODAY. A BIT COOLER INTO SOUTH CENTRAL WYOMING
AS CLOUD COVER INCREASES ALONG WITH DEVELOPING SHOWERS AND
THUNDERSTORMS. SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD BY
LATE THIS AFTERNOON AND CONTINUE INTO THE OVERNIGHT HOURS AS AN
UPPER LEVEL TROUGH AND SURFACE COLD FRONT MOVE ACROSS THE NORTHERN
ROCKIES AND INTO THE PLAINS. MOSTLY CLOUDY AND MUCH COOLER FOR MONDAY
WITH A FEW SHOWERS AND THUNDERSTORMS POSSIBLE INTO SOUTH CENTRAL
WYOMING AND DRY ACROSS THE PLAINS.

UNSETTLED WEATHER WILL CONTINUE THROUGH NEXT WEEK WITH SHOWERS
AND THUNDERSTORMS POSSIBLE EVERY DAY AND LIKELY INTO THE OVERNIGHT
HOURS MANY NIGHTS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...SML
LONG TERM...TJT
AVIATION...RJM
FIRE WEATHER...SML
Hazardous weather outlook, Jul 5, 5:37 AM MDT, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
537 AM MDT SUN JUL 5 2015

WYZ101>119-061145-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
537 AM MDT SUN JUL 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE BY THE MIDDLE
OF THIS AFTERNOON AS A STRONG COLD FRONT FOR THIS TIME OF THE YEAR
MOVES INTO WYOMING AND NEBRASKA. SOME OF THESE THUNDERSTORMS MAY
BECOME STRONG WITH GUSTY WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MUCH COOLER TEMPERATURES ARE EXPECTED ON MONDAY WHICH MAY LIMIT
THUNDERSTORM ACTIVITY. HOWEVER....THUNDERSTORMS WILL BECOME MORE
NUMEROUS BY TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

NEZ002-003-019>021-054-055-095-096-061145-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
537 AM MDT SUN JUL 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE BY LATE THIS
AFTERNOON AS A STRONG COLD FRONT FOR THIS TIME OF THE YEAR MOVES
INTO WYOMING AND NEBRASKA. SOME OF THESE THUNDERSTORMS MAY BECOME
SEVERE WITH STRONG WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MUCH COOLER TEMPERATURES ARE EXPECTED ON MONDAY WHICH MAY LIMIT
THUNDERSTORM ACTIVITY. HOWEVER....THUNDERSTORMS WILL BECOME MORE
NUMEROUS BY TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS UNLIKELY TODAY AND TONIGHT.

In the hours before

Special weather statement, Jul 5, 1:17 PM MDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
117 PM MDT SUN JUL 5 2015

WYZ118-051945-
CENTRAL LARAMIE COUNTY WY-
117 PM MDT SUN JUL 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LARAMIE COUNTY
UNTIL 145 PM MDT...

AT 116 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTHWEST OF HILLSDALE...OR 10 MILES EAST OF CHEYENNE...MOVING
NORTHEAST AT 5 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL
LARAMIE COUNTY.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 374 AND
377.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4102 10463 4108 10471 4119 10456 4111 10445
TIME...MOT...LOC 1916Z 230DEG 5KT 4110 10460

MAZUR
Special weather statement, Jul 5, 1:59 PM MDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
159 PM MDT SUN JUL 5 2015

WYZ116-117-052030-
SOUTH LARAMIE RANGE FOOTHILLS WY-SOUTH LARAMIE RANGE WY-
159 PM MDT SUN JUL 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LARAMIE AND
SOUTHEASTERN ALBANY COUNTIES UNTIL 230 PM MDT...

AT 159 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
NORTH CROW CAMPGROUND...OR 20 MILES EAST OF LARAMIE...MOVING
SOUTHWEST AT 5 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GRANITE SPRINGS CAMPGROUND...GRANITE SPRINGS RESERVOIR AND NORTH CROW
CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4131 10515 4122 10509 4114 10529 4125 10535
TIME...MOT...LOC 1959Z 062DEG 6KT 4123 10521

MAZUR
Special weather statement, Jul 5, 2:46 PM MDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
246 PM MDT SUN JUL 5 2015

NEZ003-096-052130-
SOUTH SIOUX NE-BOX BUTTE NE-
246 PM MDT SUN JUL 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SIOUX AND
SOUTHWESTERN BOX BUTTE COUNTIES UNTIL 330 PM MDT...

AT 246 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHEAST OF LAKE ALICE...OR 16 MILES NORTHEAST OF
SCOTTSBLUFF...MOVING EAST AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KILPATRICK LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4201 10332 4204 10363 4215 10359 4220 10316
      4201 10316
TIME...MOT...LOC 2046Z 281DEG 14KT 4209 10353

HAMMER
Special weather statement, Jul 5, 2:55 PM MDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
255 PM MDT SUN JUL 5 2015

NEZ054-052145-
KIMBALL NE-
255 PM MDT SUN JUL 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KIMBALL COUNTY UNTIL
345 PM MDT...

AT 255 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
OLIVER CAMPGROUND...OR 14 MILES WEST OF KIMBALL...MOVING NORTHEAST AT
20 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OLIVER RESERVOIR...OLIVER CAMPGROUND AND BUSHNELL.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 3 AND
11.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4122 10404 4127 10404 4139 10393 4139 10365
      4133 10356 4114 10395
TIME...MOT...LOC 2055Z 231DEG 16KT 4123 10394

HAMMER

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 6:23 PM MDTSevere Thunderstorm WarningCYSBanner, Morrill, Scotts Bluff52 min
Jul 4, 7:13 PM MDTSevere Thunderstorm WarningCYSBanner, Cheyenne, Kimball, Morrill47 min
Jul 4, 7:57 PM MDTSevere Thunderstorm WarningCYSCheyenne63 min
Jul 5, 2:46 PM MDTSpecial Weather StatementCYSBox Butte44 min
Jul 5, 2:55 PM MDTSpecial Weather StatementCYSKimball50 min
Jul 5, 3:53 PM MDTSpecial Weather StatementCYSSioux37 min
Jul 5, 4:05 PM MDTSpecial Weather StatementCYSScotts Bluff40 min
Jul 5, 4:32 PM MDTSpecial Weather StatementCYSDawes43 min
Jul 5, 4:38 PM MDTSevere Thunderstorm WarningCYSDawes, Sioux24 min
Jul 5, 4:44 PM MDTAreal Flood AdvisoryCYSScotts Bluff3 hr
Jul 5, 5:16 PM MDTFlash Flood WarningCYSScotts Bluff5 hr
Jul 5, 5:35 PM MDTSpecial Weather StatementCYSBox Butte40 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.